Korean J Pancreas Biliary Tract.  2019 Jul;24(3):111-115. 10.15279/kpba.2019.24.3.111.

Hypertriglyceridemia-induced Severe Necrotizing Pancreatitis Following Low Dose Tamoxifen Administration

Affiliations
  • 1Department of Internal Medicine, Dankook University College of Medicine, Cheonan, Korea. hjkimjung@hotmail.com

Abstract

A 51-year-old woman visited the emergency room with severe abdominal pain of acute onset. She had undergone a breast cancer operation one year previously and had been taking a half-dose (10 mg per day) of tamoxifen for 6 months. She was diagnosed with severe acute necrotizing pancreatitis. She had no other specific underlying disease or medical history. She did not drink alcohol and showed no gallstones on endoscopic ultrasound examination. Her blood triglyceride level had been normal before tamoxifen but had gradually increased to 2,534 mg/dL 6 months after beginning tamoxifen. Tamoxifen was regarded as a very likely causative factor for her necrotizing pancreatitis. After discontinuing the drug and receiving supportive care, she eventually recovered, and her blood triglyceride levels dropped to a normal range. Tamoxifen may be a useful drug for treating breast cancer, but doctors should pay attention to the patient's blood triglyceride level during the medication regimen.

Keyword

Tamoxifen; Acute necrotizing pancreatitis; Breast neoplasms; Hypertriglyceridemia
Full Text Links
  • KJPBT
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr